ArticleCureus2024
Heparin-Induced Hemorrhagic Bullous Dermatosis: A Rare Complication of Unfractionated Heparin.
Article in Cureus, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
7 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
We present a case of an 82-year-old female with a significant medical history of hypertension and Alzheimer's disease who developed heparin-induced hemorrhagic bullous dermatosis during treatment for a subsegmental pulmonary embolism. The patient was admitted with lower extremity edema and cyanosis, diagnosed with a subsegmental pulmonary embolism, and started on therapeutic doses of unfractionated heparin. On the sixth day of heparin therapy, she developed abdominal bloating and a diffuse exanthematous rash, which progressed to hemorrhagic bullae on the plantar and dorsal aspects of her feet, alongside extensive purpura on her legs. Laboratory findings revealed thrombocytopenia. Multidisciplinary consultations confirmed the diagnosis of heparin-induced hemorrhagic bullous dermatosis. Management included continuing unfractionated heparin with close monitoring, supportive topical treatments, and a subsequent transition to rivaroxaban. The patient's condition improved significantly, and she was discharged in stable condition. This case highlights the importance of recognizing rare adverse reactions to heparin and raises the question of preventive measures or risk factors related to this manifestation.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.